MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR
Model Number BSM-3572A
Medical Device Problem Codes Incorrect Measurement (1383); Output Problem (3005)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the bsm displayed inaccurate spo2 and ekg readings while on a patient.No consequence or impact to the patient was reported.Nihon kohden continues to investigate the reported event and will submit a supplemental report in accordance with 21 cfr part 803.56 if additional information becomes available.
 
Event or Problem Description
It was reported that the bsm displayed inaccurate spo2 and ekg readings while on a patient.No consequence or impact to the patient was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: incident aware date: (b)(6) 2019 incident summary: the customer reported that the ecg (electrocardiogram) and the spo2 (oxygen saturation) measurements were inaccurate.Per the onsite biomed, there was no signal loss, but the signals were showing different numeric values for ecg and spo2.The customer did not specify how he interpreted the numerics and determined inaccuracy.He tested the device with a simulator and could not duplicate the issue, so the device was put back in use, and it was operating per specifications.No further issue has been reported.Per the onsite biomed, it was the operator's error.No patient harm was reported.Product id and serial id: bsm-3572a, sn:(b)(6).Service requested: troubleshooting.Service performed: troubleshooting.Investigation summary: the issue could not be duplicated.The nature of the complaint and the root cause of the failure is user error.The severity is determined to be high.Rpn: high disposition of complaint: the inaccuracy could not be duplicated, and the device was working per specifications; therefore, no capa required.

Brand Name
BSM-3572A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8719315
Report Number8030229-2019-00226
Device Sequence Number2090791
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public04931921113691
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3572A
Device Catalogue NumberBSM-3572A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/29/2019
Device Age23 MO
Event Location Other
Date Report to Manufacturer06/20/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA06/20/2019